Missouri, 2021Flash Flooding and Flooding in Missouri, January 25, 2021
January 25, 2021 · NWS SGF · 26 events in 15 counties and zones
Widespread rain with embedded thunderstorms trained over the region as moisture overran a warm front along the Arkansas border. Accumulations over two inches occurred over central and southwest Missouri, with isolated accumulations of three inches in Douglas County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread rain with embedded thunderstorms trained over the region as moisture overran a warm front along the Arkansas border. Accumulations over two inches occurred over central and southwest Missouri, with isolated accumulations of three inches in Douglas County. Numerous low water crossings were flooded leading to road closures along state routes. One water rescue occurred on Highway YY near Norwood in Douglas County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 25, 5:11 AM CST, 33 minutes earlier.
Area forecast discussion, Jan 25, 5:11 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
511 AM CST Mon Jan 25 2021
.SHORT TERM...(Today and tonight)
Issued at 225 AM CST Mon Jan 25 2021
Strong surface low was located over south central OK near the Red
River early this morning. Showers and embedded thunderstorms were
occurring across most of the Ozarks and extreme southeast Kansas
and extended all the way back into northeast TX. 30-50kt low level
jet nosing into southern MO and transporting good low level
moisture into the region. Aloft, we have a couple of features
worth mentioning. Broad southwest flow with 100+kt upper level jet
was transporting Pacific moisture into the area aloft as well with
good synoptic scale lifting ahead of a shortwave lifting northeast
across the plains. A second wave was diving southeast along the
west coast which will further deepen the main trough.
For today, the surface low is expected to lift northeast across
southeast Kansas and into west central MO by 00z. Showers and
thunderstorms will continue through the remainder of the
overnight. A dry slot will start moving into the southwest portion
of the forecast area toward 12z and push northeast through the
area throughout the day. This will traverse the best moisture axis
eastward across the Ozarks during the morning, with rain ending
from west to east during the day. Some lingering showers will be
possible near the low across central Missouri during the afternoon
hours. The precipitation this evening and tonight should remain
north and east of our forecast area as the colder air begins to be
pulled southeastward into the area behind the low. So we are not
expecting any wintry precipitation with this event.
Plenty of rain however with widespread 1 to 2 inch amounts. Areas
with embedded thunder could have localized higher amounts. Will
maintain the flood watch through Noon today for areas mainly along
and south of the I-44 corridor, which is where the higher qpf
totals should occur. Wintertime heavy rain events flood more
easily due to lack of vegetation, so despite the lower soil
moisture content, we are anticipating some low lying areas to
flood.
As the low lifts north today, warmer air will be drawn north with
it and could see some areas of southwest MO get into the upper 50s
to low 60s. Areas of central MO will probably not get higher than
the mid 40s. Lows tonight will range from the mid 20s over our
western CWA to the mid 30s in the southeast.
.LONG TERM...(Tuesday through Sunday)
Issued at 225 AM CST Mon Jan 25 2021
The next upper level system which was currently developing along
the west coast, will begin to shift into the high plains on
Tuesday and into our forecast area Tuesday night into Wednesday.
Precipitation totals don't look overly impressive at this time,
but we could see some light snow and light rain with this system.
At this time, little or no winter impacts are expected.
Behind this system, upper ridging will build east into the area as
another storm system digs into the west coast. This will provide
some warming late in the week into the early part of the weekend
with some 50s returning to the area.
Another storm system will bring some rain to the area Saturday
into Saturday night.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 508 AM CST Mon Jan 25 2021
For the 12z TAFS...Convection is ongoing across the area with
pockets of moderate to heavy rain and thunder. MVFR/IFR conditions
will be the norm today/tonight. May see some wind gusts of 25 to
30 kts during the day as a strong low lifts northeast across
southeast Kansas into west central MO today. A dry slot will move
northeast into the area this morning and should bring an end to
the convection from west to east by 15z at the TAF sites. Some
lingering light rain or drizzle will be possible.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until noon CST today for MOZ082-088-090>098-
101>106.
KS...NONE.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Jan 25, 4:06 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
406 AM CST Mon Jan 25 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
406 AM CST Mon Jan 25 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited hail risk.
Limited flooding risk.
Elevated lightning risk.
Limited non thunderstorm wind risk.
Limited fog risk.
DISCUSSION...
Showers and thunderstorms with heavy rain will continue to
track across the area this morning. Rainfall amounts of one to
two inches, with isolated higher amounts up to 3 inches will be
possible, and may lead to some flooding of low lying areas.
Small hail will be possible with the stronger updrafts this
morning over southern Missouri.
Wind gusts of 30 to 35 mph will be possible today over parts of
the Missouri Ozarks and southeast Kansas as a strong low lifts
northeast across southeast Kansas into west central Missouri.
Patchy fog will occur in spots at times early this morning.
Visibilities of 1 to 2 miles will be possible at times.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Rain and snow are possible Tuesday night into Wednesday. Some
minor snow accumulations, mainly on grassy and elevated
surfaces, will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Special weather statement, Jan 25, 3:36 AM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
336 AM CST Mon Jan 25 2021
MOZ082-096>098-251015-
Douglas MO-Howell MO-Shannon MO-Texas MO-
336 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...EASTERN DOUGLAS...
NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES UNTIL 415 AM CST...
At 335 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Mountain Grove to 13 miles
southwest of Willow Springs to 18 miles northeast of Gainesville.
Movement was northeast at 60 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Current River State Park... Echo Bluff State Park...
Mountain View... Willow Springs...
Cabool... Winona...
Birch Tree... Eminence...
Pomona... Summersville...
Montier... Peace Valley...
Teresita... Midridge...
Arroll... Eunice...
Alley Spring... Siloam Springs...
Hartshorn... Clear Springs...
LAT...LON 3709 9118 3708 9122 3700 9122 3689 9166
3675 9211 3679 9212 3680 9219 3689 9218
3707 9221 3742 9137 3742 9136 3741 9119
3724 9116
TIME...MOT...LOC 0935Z 246DEG 55KT 3700 9220 3689 9219 3681 9220
TerryFlash Flood, Barry
- When
- January 25, 5:44 AM CST to 12:00 PM CST
- Where
- Barry County, 0.3 mi WSW of Mc Dowell to 0.46 mi WNW of Mc Dowell
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.819, -93.785
Heavy rainfall caused Flat Creek to flood making Highway CC impassable.
Flash Flood, Phelps
- When
- January 25, 6:29 AM CST to 12:00 PM CST
- Where
- Phelps County, 2.14 mi SSW of Rolla Downtown Arpt to 2.35 mi SSW of Rolla Downtown Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.900, -91.840
Heavy rainfall caused Wolf Creek to flood making Highway CC impassable.
Flood, Barton
- When
- January 25, 7:00 AM CST to 12:00 PM CST
- Where
- Barton County, 1.78 mi S of Boston to 1.8 mi S of Boston
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.394, -94.302
Heavy rainfall caused the outer road along Interstate 49 south of Highway 126 to become flooded and impassable.
Flood, Polk
- When
- January 25, 7:20 AM CST to 12:00 PM CST
- Where
- Polk County, 3.5 mi S of Pleasant Hope to 3.88 mi S of Pleasant Hope
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.420, -93.270
Heavy rainfall caused flooding to occur on Highway H making it impassable.
Flash Flood, Douglas
- When
- January 25, 7:41 AM CST to 12:00 PM CST
- Where
- Douglas County, 1.79 mi ENE of Ava to 2.1 mi ENE of Ava
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.960, -92.620
Heavy rainfall caused Hunter and Turkey Creeks to flood making Highway FF impassable.
Flash Flood, Douglas
- When
- January 25, 7:41 AM CST to 12:00 PM CST
- Where
- Douglas County, 4.38 mi ENE of Olathe to 4.54 mi ENE of Olathe
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.060, -92.460
A water rescue was performed at a low water crossing off Highway YY on County Road 117. No injuries occurred and the occupants were rescued safely.
Flash Flood, Douglas
- When
- January 25, 8:00 AM CST to 12:00 PM CST
- Where
- Douglas County, 0.55 mi W of Ava to 0.35 mi W of Ava
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.950, -92.660
Heavy rainfall caused Militia Park to flood making it impassable.
Flash Flood, Webster
- When
- January 25, 8:05 AM CST to 12:00 PM CST
- Where
- Webster County, 1.79 mi ENE of North View Hill to 2.06 mi ENE of North View Hill
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.310, -92.990
Heavy rainfall caused sections of Greenwood and Cologne Roads to be closed due to flooding.
Flash Flood, Greene
- When
- January 25, 8:08 AM CST to 12:00 PM CST
- Where
- Greene County, 2.83 mi WNW of Fair Grove to 1.53 mi W of Fair Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.390, -93.200
Heavy rainfall caused Highway CC to be closed due to flooding.
Flash Flood, Webster
- When
- January 25, 8:10 AM CST to 12:00 PM CST
- Where
- Webster County, Olga to 0.39 mi WSW of Olga
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.100, -92.920
Heavy rainfall caused Finley Creek to flood making State Route Z impassable.
Flash Flood, Hickory
- When
- January 25, 8:12 AM CST to 12:00 PM CST
- Where
- Hickory County, 0.88 mi NE of Preston to 0.59 mi NE of Preston
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.940, -93.220
Heavy rainfall caused State Route D to flood and become impassable.
Flash Flood, Douglas
- When
- January 25, 8:14 AM CST to 12:00 PM CST
- Where
- Douglas County, 0.88 mi NE of Ann to 0.92 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.040, -92.190
Heavy rainfall caused the North Fork River to flood making State Route EE impassable.
Flash Flood, Webster
- When
- January 25, 8:21 AM CST to 12:00 PM CST
- Where
- Webster County, 1.38 mi S of Forkners Hill to 1.38 mi SSW of Forkners Hill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.450, -92.920
Heavy rainfall caused the Niangua River to flood making Highway Y impassable.
Flash Flood, Wright
- When
- January 25, 8:31 AM CST to 12:00 PM CST
- Where
- Wright County, 4.42 mi NE of Mansfield to 4.01 mi NE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.170, -92.530
Heavy rainfall caused Wolf Creek to flood making Highway AB impassable.
Flash Flood, Wright
- When
- January 25, 8:40 AM CST to 12:00 PM CST
- Where
- Wright County, 1.79 mi WNW of Rayborn to 2.03 mi WNW of Rayborn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.310, -92.400
Heavy rainfall caused the Gasconade River to flood making Highway E impassable.
Flash Flood, Laclede
- When
- January 25, 8:45 AM CST to 12:00 PM CST
- Where
- Laclede County, Pease to 0.19 mi SE of Pease
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.500, -92.630
Heavy rainfall caused Parks Creek to flood making Highway J impassable.
Flash Flood, Ozark
- When
- January 25, 8:45 AM CST to 12:00 PM CST
- Where
- Ozark County, 0.69 mi N of Mammoth to 0.79 mi N of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.540, -92.400
Heavy rainfall caused Possum Walk Creek to flood making Highway T impassable.
Flash Flood, Ozark
- When
- January 25, 8:45 AM CST to 12:00 PM CST
- Where
- Ozark County, 0.69 mi NE of Sycamore to 0.89 mi ENE of Sycamore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.706, -92.270
Heavy rainfall caused Bryant Creek to flood making Missouri Route 181 impassable.
Flash Flood, Ozark
- When
- January 25, 8:45 AM CST to 12:00 PM CST
- Where
- Ozark County, 2.77 mi E of Rockbridge to 3.23 mi E of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.780, -92.370
Heavy rainfall caused Bryant Creek to flood making Missouri Route 95 impassable.
Flash Flood, Howell
- When
- January 25, 8:50 AM CST to 12:00 PM CST
- Where
- Howell County, 3.38 mi ESE of Mountain View to 3.4 mi ENE of Mountain View Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.990, -91.660
Heavy rainfall caused flooding at a low water areas on County Road 3160. A car was reported washed off the road, no injuries were reported.
Flash Flood, Howell
- When
- January 25, 8:50 AM CST to 12:00 PM CST
- Where
- Howell County, 1.77 mi NE of Hutton Vly to 1.47 mi NNE of Hutton Vly
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.990, -91.860
Heavy rainfall caused a low water crossing to flood making County Road 2030 impassable. A car was washed off the road at the crossing. No injuries were reported.
Flash Flood, Howell
- When
- January 25, 8:59 AM CST to 12:00 PM CST
- Where
- Howell County, 0.14 mi ENE of Mountain View Arpt to 0.14 mi SW of Mountain View Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.981, -91.718
Heavy rainfall caused a low water crossing to flood making Highway 17 impassable. A car was reported washed of the road. No injuries were reported.
Flash Flood, Camden
- When
- January 25, 9:00 AM CST to 12:00 PM CST
- Where
- Camden County, 1.29 mi ENE of Decaturville to 1.33 mi ENE of Decaturville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.910, -92.700
Heavy rainfall caused a dry creek low water crossing to flood making Old South 5 Road impassable.
Flash Flood, Dent
- When
- January 25, 9:45 AM CST to 12:00 PM CST
- Where
- Dent County, 0.55 mi E of Sligo to 1.1 mi SE of Sligo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.780, -91.370
Heavy rainfall caused Crooked Creek to flood making Highway TT impassable.
Flash Flood, Shannon
- When
- January 25, 9:45 AM CST to 12:00 PM CST
- Where
- Shannon County, 0.87 mi NE of Low Wassie to 1.1 mi ENE of Low Wassie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.988, -91.257
Heavy rainfall caused Pike Creek to flood making Highway W impassable.
Flash Flood, Shannon
- When
- January 25, 9:45 AM CST to 12:00 PM CST
- Where
- Shannon County, 3.92 mi E of Munsett to 4.48 mi ESE of Munsett
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.260
Heavy rainfall caused Rocky Creek to flood making Highway NN impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Alabama, January 25, 20211 death · 30 injured · EF3 · 2 events
- Winter Storm and Winter Weather in Missouri, January 25, 20212 deaths · 11 events
- Hail and Damaging Winds in Mississippi, January 25 to 26, 20211 death · 2 injured · $39,000 · 1 in hail · 6 events
- Damaging Winds in Arizona, January 25, 2021$272,000 · 61 kt wind · 16 events
- Heavy Snow in Iowa, January 25 to 26, 202140 events
- Tornado and Hail in Tennessee, January 25, 2021$25,000 · EF0 · 6 events
- Winter Storm in Nebraska, January 25 to 26, 202124 events
- Winter Storm in Nebraska, January 25, 202124 events
- Winter Storm and Winter Weather in Iowa, January 25 to 26, 202122 events
- Winter Storm and Winter Weather in Illinois, January 25 to 26, 202122 events
- Winter Storm and Winter Weather in Virginia, January 25 to 26, 202119 events
- Winter Storm and Winter Weather in Wisconsin, January 25 to 26, 202118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 939298, 939299, 939296, 939297, 939300, 939301, 939302, 939303, 939304, 939305, 939306, 939307, 939308, 939309, 939310, 939311, 939312, 939313, 939314, 939315, 939316, 939317, 939318, 939319, 939320, 939321.